Alert archive / South Dakota / Red Flag Warnings in 2012

Red Flag Warning 23, NWS Aberdeen, SD

October 16, 2012

NWS Aberdeen, SD issued this red flag warning at Oct 16, 2012, 11:56 AM CDT. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 11:56 AM CDT (16:56 UTC)
In effect from
Oct 17, 2012, 1:00 PM CDT
Expired
Oct 17, 2012, 10:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS83 KABR 161656
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1156 AM CDT TUE OCT 16 2012

...STRONG WINDS EXPECTED TO INCREASE FIRE DANGER WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND WEDNESDAY.
RELATIVE HUMIDITY IS EXPECTED TO FALL INTO THE 20S TO LOWER 30S
WEDNESDAY AFTERNOON. COUPLED WITH NORTHWEST WINDS OF 30 TO 40 MPH
WITH HIGHER GUSTS THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

SDZ267>272-170100-
/O.NEW.KABR.FW.W.0023.121017T1800Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-
1156 AM CDT TUE OCT 16 2012 /1056 AM MDT TUE OCT 16 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 267...268...269...270...271 AND 272...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270...271 AND 272.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.
  STRONGEST WINDS WILL BE WEST OF THE JAMES RIVER VALLEY.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
976 
WWUS83 KABR 170040
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
740 PM CDT TUE OCT 16 2012

...STRONG WINDS EXPECTED TO INCREASE FIRE DANGER WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND WEDNESDAY.
RELATIVE HUMIDITIES WILL FALL INTO THE 20S TO LOWER 30S WEDNESDAY
AFTERNOON. COUPLED WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH
HIGHER GUSTS...THESE FACTORS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

SDZ267>272-170845-
/O.CON.KABR.FW.W.0023.121017T1800Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-
740 PM CDT TUE OCT 16 2012 /640 PM MDT TUE OCT 16 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 267...268...269...270...271 AND 272...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270...271 AND 272.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HINTZ
634 
WWUS83 KABR 170832
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
332 AM CDT WED OCT 17 2012

...STRONG WINDS EXPECTED TO INCREASE FIRE DANGER TODAY...

.VERY STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY
BEHIND A PASSING COLD FRONT. SPEEDS FROM 30 TO 40 MPH WITH GUSTS
FROM 45 TO 65 MPH ARE EXPECTED...WITH THE STRONGEST SPEEDS ACROSS
CENTRAL SOUTH DAKOTA. AFTERNOON HUMIDITY WILL DROP INTO THE 20S
ACROSS CENTRAL SOUTH DAKOTA TO THE 30S AND 40S ALONG AND EAST OF
THE JAMES RIVER. GIVEN THE EXTREME DRYNESS OF FUELS AND THE VERY
HIGH WINDS EXPECTED...CRITICAL FIRE DANGER WILL DEVELOP EVEN
THOUGH HUMIDITY MIGHT REMAIN ABOVE 30 PERCENT IN SOME LOCATIONS.

SDZ267>272-171645-
/O.CON.KABR.FW.W.0023.121017T1800Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-
332 AM CDT WED OCT 17 2012 /232 AM MDT WED OCT 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...
270...271 AND 272...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270...271 AND 272.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS FROM 45 TO AS HIGH AS
  65 MPH. THE HIGHER END OF THESE WINDS WILL BE FELT ACROSS
  CENTRAL SOUTH DAKOTA...WITH THE LOWER END WINDS EAST OF THE
  JAMES RIVER VALLEY.

* RELATIVE HUMIDITY...LOW TO MID 20S ACROSS CENTRAL AND SOUTH
  CENTRAL SOUTH DAKOTA. UPPER 20S TO LOW 30S OVER NORTH CENTRAL
  SOUTH DAKOTA. MID 30S TO MID 40S NEAR THE JAMES VALLEY AND
  EASTWARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TMT
773 
WWUS83 KABR 171620
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1120 AM CDT WED OCT 17 2012

...STRONG WINDS WILL CONTINUE THROUGH THE DAY...

.VERY STRONG NORTHWEST WINDS CONTINUE TO DEVELOP ACROSS THE AREA.
PEAK WIND SPEEDS THIS AFTERNOON WILL RANGE FROM 30 TO 40 MPH WITH
GUSTS FROM 45 TO 65 MPH...WITH THE STRONGEST SPEEDS ACROSS
CENTRAL SOUTH DAKOTA. AFTERNOON RELATIVE HUMIDITY VALUES WILL
DROP INTO THE 20S ACROSS CENTRAL SOUTH DAKOTA TO THE 30S AND 40S
ALONG AND EAST OF THE JAMES RIVER VALLEY. GIVEN THE EXTREME
DRYNESS OF FUELS AND THE VERY HIGH WINDS...CRITICAL FIRE WEATHER 
IS ANTICIPATED DESPITE THE HIGHER HUMIDITY AND RECENT RAINFALL.

SDZ267>272-180300-
/O.CON.KABR.FW.W.0023.121017T1800Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-
1120 AM CDT WED OCT 17 2012 /1020 AM MDT WED OCT 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267...268...269...270...271 AND 272...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270...271 AND 272.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


CONNELLY
046 
WWUS83 KABR 172024
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
324 PM CDT WED OCT 17 2012

...STRONG WINDS WILL CONTINUE THROUGH THE DAY...

.VERY STRONG NORTHWEST WINDS CONTINUE ACROSS THE AFFECTED AREA.
PEAK WIND SPEEDS THIS AFTERNOON WILL RANGE FROM 30 TO 40 MPH WITH
GUSTS FROM 55 TO 75 MPH. AFTERNOON RELATIVE HUMIDITY VALUES HAVE
FALLEN INTO THE 20S ACROSS CENTRAL SOUTH DAKOTA.

SDZ269-271-272-172130-
/O.CAN.KABR.FW.W.0023.000000T0000Z-121018T0300Z/
UPPER MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-
324 PM CDT WED OCT 17 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 269...271 AND 272...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

THROUGH STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING...SHOWERS AND CLOUD COVER
HAS LIMITED THE DROP OFF IN RELATIVE HUMIDITY VALUES THIS
AFTERNOON.

$$

SDZ267-268-270-180300-
/O.CON.KABR.FW.W.0023.000000T0000Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU-
324 PM CDT WED OCT 17 2012 /224 PM MDT WED OCT 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267...268 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268 AND 270.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 75 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
CONNELLY
763 
WWUS83 KABR 180259
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
959 PM CDT WED OCT 17 2012

SDZ267-268-270-180400-
/O.EXP.KABR.FW.W.0023.000000T0000Z-121018T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-MISSOURI COTEAU-
959 PM CDT WED OCT 17 2012 /859 PM MDT WED OCT 17 2012/

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
267...268 AND 270...

COOLER TEMPERATURES AND INCREASING RELATIVE HUMIDITIES ARE
LESSENING THE FIRE DANGER...THUS THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$
TDK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 16, 6:25 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Oct 16, 6:25 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
625 AM CDT TUE OCT 16 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH THURSDAY
SHORTWAVE MOVING ACROSS THE DAKOTAS CURRENTLY WITH CIRCULATION
EVIDENT ON SATELLITE IMAGERY ACROSS CENTRAL SOUTH DAKOTA. A FEW
SPRINKLES HAVE FALLEN WITH THIS WAVE SO HAVE INCLUDED THIS IN THE
FORECAST UP THROUGH 12Z...WHICH BY THAT TIME...ACTIVITY WILL HAVE
MOVED EAST AS THE WAVE BEGINS TO DEPART. ANOTHER MILD DAY IS
EXPECTED TODAY ACROSS THE AREA AS A WEAK UPPER LEVEL RIDGE MOVES
ACROSS THE CWA. 850 MB TEMPS WARM INTO THE TEENS WITH SOUTHWEST
SFC WINDS DEVELOPING. EXPECTING HIGHS IN THE 70S ACROSS THE CWA.

BIG CHANGE BEGINS OVERNIGHT AS A POTENT COLD FRONT TRACKS EAST
ACROSS THE DAKOTAS. SCATTERED LIGHT SHOWERS ARE EXPECTED ALONG THE
FRONT. WINDY/GUSTY NORTHWEST WINDS WILL FOLLOW THE FRONT AND WILL
INCREASE THROUGH THE DAY WEDNESDAY AS LOW PRESSURE STRENGTHENS
ACROSS SOUTHERN CANADA. STRONGEST WINDS WILL BE ACROSS THE WESTERN
CWA ON WEDNESDAY WHERE 850 MB WINDS APPROACH 50 KNOTS. WILL LEAVE
HIGH WIND WATCH IN PLACE NOW AS IT DOES APPEAR CRITERIA FOR THIS
MAY BE MET...AND DEFINITELY WIND ADVISORY AT LEAST. IN FACT...WIND
ADVISORY CRITERIA WILL LIKELY BE REACHED INTO THE JAMES VALLEY AND
MAYBE EVEN FURTHER EAST. HAVE OPTED TO LEAVE HEADLINES ALONE AT
THIS TIME AND LET LATER SHIFTS BETTER DEFINE TIMING AND PLACEMENT
OF ANY POSSIBLE WARNINGS/ADVISORIES AS IT APPEARS THURSDAY WILL BE
VERY WINDY AS WELL. AS THE LOW DRIFTS INTO MINNESOTA ON
THURSDAY...PRESSURE GRADIENT REMAINS VERY TIGHT ACROSS THE WHOLE
CWA. 850 MB WINDS ARE ON THE ORDER OF 60 KNOTS ACROSS THE EASTERN
CWA AND COULD BE LOOKING AT HIGH WIND CRITERIA BEING MET HERE...AS
WELL AS ACROSS THE REST OF THE CWA. ANOTHER DEFINITE WIND ADVISORY
AT THE LEAST BUT WILL NEED TO DEFINE TIMING AND CUTOFF OF ADVISORY
AND POSSIBLE WARNING. BUFKIT ANALYSIS OF BOTH WEDNESDAY AND
THURSDAY LOOKS IMPRESSIVE WITH STEEP LAPSE RATES AND NEARLY
UNIDIRECTIONAL WIND FLOW. MOMENTUM TRANSFER SHOWING HIGH WIND
CRITERIA IN PLACES...MARGINAL IN OTHERS. MODELS ALSO COMING MORE
IN LINE IN SHOWING WRAP AROUND LIGHT RAIN ACROSS THE EASTERN CWA
ON THURSDAY SO HAVE INCREASED PRECIP CHANCES. MUCH COOLER AIR FOR
WEDNESDAY AND THURSDAY AS WELL WITH HIGHS BACK DOWN INTO THE
50S...AND PROBABLY EVEN SOME 40S ON THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
A STRONG LOW PRESSURE SYSTEM WILL BE OVER THE WESTERN GREAT LAKES
TO START THE PERIOD. GOOD AGREEMENT IN THE MODELS THAT WINDY
CONDITIONS AND PRECIPITATION WILL BE ONGOING THURSDAY
EVENING...MAINLY ACROSS THE EASTERN PART OF THE CWA. THE SYSTEM
PUSHES EASTWARD THURSDAY NIGHT AND FRIDAY...BRINGING THE STRONG
WINDS AND PRECIPITATION TO AN END BY FRIDAY MORNING. A WEAK LOW
PRESSURE AREA THEN SETS UP OVER THE PLAINS...BUT LACK OF UPPER
LEVEL SUPPORT AND MOISTURE WILL MEAN NO PRECIPITATION POTENTIAL
WITH IT. SIGNIFICANT DIFFERENCES THEN BEGIN TO SHOW UP IN THE
MODELS AS THE ECMWF BRINGS IN SOME POST FRONTAL PRECIPITATION
POTENTIAL TOWARD THE END OF THE PERIOD...AND THE GFS DROPS FAIRLY
STRONG HIGH PRESSURE OVER THE REGION. THIS LEAVES LOW CONFIDENCE
IN THE FORECAST FOR SUNDAY AND MONDAY...AND HAVE OPTED TO STICK
CLOSE TO THE ALLBLEND...BUT DID LOWER POPS JUST A BIT TO ACCOUNT
FOR THE POSSIBILITY OF THE GFS SOLUTION VERIFYING.

NEAR TO SLIGHTLY BELOW NORMAL DAYTIME HIGH TEMPERATURES IN THE
UPPER 40S TO MID 50S WILL BE THE RULE DURING THE PERIOD...WITH THE
EXCEPTION OF SATURDAY WHEN SOME PRE FRONTAL WAA DEVELOPS AND LOOKS
TO ALLOW TEMPERATURES TO REACH 60S MOST AREAS.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT.
BKN-OVC CIGS AOA 6K FEET WILL CLEAR THE CENTRAL AND EASTERN CWA BY
MIDDAY OR SO...WITH HIGH CLOUD COVER STREAMING IN BEHIND IT. A
STRONG FRONTAL BOUNDARY WILL TRACK ACROSS THE AREA DURING THE
EVENING AND EARLY OVERNIGHT HOURS...WITH SOME SCATTERED POST
FRONTAL RAIN SHOWERS POSSIBLE TONIGHT. WEST TO NORTHWEST WINDS
WILL INCREASE INTO THE 20 TO 35 MPH RANGE BEHIND THE FRONT AS
WELL...MAINLY AFFECTING KPIR AND KMBG BETWEEN 07Z AND 12Z
WEDNESDAY. VSBYS WILL BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
     HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
     WALWORTH.

MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 16, 5:16 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
516 AM CDT TUE OCT 16 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-171030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
516 AM CDT TUE OCT 16 2012 /416 AM MDT TUE OCT 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY STRONG WINDS WILL OCCUR ACROSS THE AREA WEDNESDAY AND
THURSDAY. SUSTAINED SPEEDS WILL RANGE FROM 25 TO 40 MPH WITH GUSTS
APPROACHING 55 TO 60 MPH. THESE STRONG WINDS WILL BE FELT ACROSS
CENTRAL SOUTH DAKOTA ON WEDNESDAY...AND ACROSS THE ENTIRE
FORECAST AREA ON THURSDAY.

THE GRASSLAND FIRE DANGER WILL ALSO REACH THE VERY HIGH TO EXTREME
CATEGORY ON WEDNESDAY DUE TO THE VERY STRONG WINDS AND LOW HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:04 PM CDTHigh Wind WatchABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more27 hr
Oct 16, 12:04 PM CDTHigh Wind WarningABRBrown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more58 hr
Oct 16, 12:04 PM CDTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more66 hr

Nearby

Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.